Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 11, 2006, 11:07 PM CST for Howell County, Missouri. It was in force for 68 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 11:07 PM CST (05:07 UTC)
- Expired
- Mar 12, 2006, 12:15 AM CST
- In force
- 68 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Howell County, MO
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 11:29 PM CST | HAIL 1.75 | Pottersville, MO | |
| Mar 11, 11:42 PM CST | HAIL 1.75 | Pottersville, MO | |
| Mar 11, 11:43 PM CST | HAIL 1.75 | 4 W West Plains, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 120507 TORSGF MOC091-120615- /O.NEW.KSGF.TO.W.0014.060312T0507Z-060312T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1107 PM CST SAT MAR 11 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... HOWELL COUNTY IN MISSOURI. * UNTIL 1215 AM CST. * AT 1102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GAINESVILLE...OR 17 MILES NORTH OF MOUNTAIN HOME...AND MOVING EAST AT 40 MPH. * THIS TORNADIC STORM WILL BE... NEAR WEST PLAINS BY 1145 PM CST. THE TOWNS OF CAULFIELD...POTTERSVILLE...SOUTH FORK AND BRANDSVILLE ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3672 9212 3651 9212 3657 9168 3688 9166 $$ GAEDE
5 follow-up statements
000 WWUS53 KSGF 120535 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1136 PM CST SAT MAR 11 2006 MOC091-120615- /O.CON.KSGF.TO.W.0014.000000T0000Z-060312T0615Z/ HOWELL MO- 1136 PM CST SAT MAR 11 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR HOWELL COUNTY UNTIL 1215 AM CST... AT 1132 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED 11 MILES WEST OF WEST PLAINS...AND MOVING EAST AT 45 MPH. THIS DANGEROUS STORM WILL BE... NEAR WEST PLAINS BY 1145 PM CST. THE TOWNS OF POTTERSVILLE AND SOUTH FORK ARE ALSO IN THE PATH OF THIS TORNADO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3678 9212 3657 9212 3663 9167 3694 9166 $$ IZZI
000 WWUS53 KSGF 120545 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 PM CST SAT MAR 11 2006 MOC091-120615- /O.CON.KSGF.TO.W.0014.000000T0000Z-060312T0615Z/ HOWELL MO- 1145 PM CST SAT MAR 11 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR HOWELL COUNTY UNTIL 1215 AM CST... AT 1142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR WEST PLAINS...AND MOVING EAST AT 40 MPH. THIS DANGEROUS STORM WILL BE... NEAR WEST PLAINS BY 1150 PM CST. GOLF BALL SIZED HAIL WAS REPORTED WITH THIS STORM NEAR WEST PLAINS. HAM RADIO OPERATORS ARE ALSO REPORTING A WALL CLOUD WITH ROTATION WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS TORNADIC STORM SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3678 9212 3657 9212 3663 9167 3694 9166 $$ IZZI
000 WWUS53 KSGF 120550 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1150 PM CST SAT MAR 11 2006 MOC091-120615- /O.CON.KSGF.TO.W.0014.000000T0000Z-060312T0615Z/ HOWELL MO- 1150 PM CST SAT MAR 11 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR HOWELL COUNTY UNTIL 1215 AM CST... AT 1147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR WEST PLAINS...AND MOVING EAST AT 35 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF CENTRAL HOWELL COUNTY...INCLUDING THE TOWN OF WEST PLAINS. IF YOU LIVE IN WEST PLAINS GET IN YOUR STORM SHELETER IMMEDIATELY MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3678 9212 3657 9212 3663 9167 3694 9166 $$ IZZI
000 WWUS53 KSGF 120602 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1202 AM CST SUN MAR 12 2006 MOC091-120615- /O.CON.KSGF.TO.W.0014.000000T0000Z-060312T0615Z/ HOWELL MO- 1202 AM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR HOWELL COUNTY UNTIL 1215 AM CST... AT 1157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR WEST PLAINS...AND MOVING EAST AT 35 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN HOWELL COUNTY. THIS STORM IS PRODUCING GOLF BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER NOW LAT...LON 3691 9188 3661 9195 3661 9168 3697 9167 $$ IZZI
000 WWUS53 KSGF 120614 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1214 AM CST SUN MAR 12 2006 MOC091-120624- /O.EXP.KSGF.TO.W.0014.000000T0000Z-060312T0615Z/ HOWELL MO- 1214 AM CST SUN MAR 12 2006 ...THE TORNADO WARNING FOR HOWELL COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1213 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3691 9188 3661 9195 3661 9168 3697 9167 $$ IZZI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 11, 5:49 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Mar 11, 5:49 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 PM CST SAT MAR 11 2006 .UPDATE...MESOSCALE DISCUSSION. WAT VAP IMAGERY AND RUC INITIALIZATIONS OF MID LEVEL VORTICITY CONTINUE TO HIGHLIGHT AN ELONGATED SHEAR AXIS ORIENTED FROM THE SOUTHERN GREAT LAKES THROUGH EASTERN OKLAHOMA. SEVERAL IMPULSES ARE RIDING THIS SHEAR AXIS AND SHRA/TSRA CONTINUE TO DEVELOP FROM EXTREME NE OK/NW TX THROUGH SPRINGFIELD AND OSAGE BEACH AND POINTS TO THE EAST. THE SEVERE RISK WILL CONTINUE INTO THIS EVENING AND ANOTHER CONVECTION WATCH MAY BE NEEDED PAST THE 8PM EXPIRATION. GAGAN && .PREV DISCUSSION... SHORT TERM (THIS AFTERNOON AND EVENING)... SURFACE TROUGH/DRYLINE CURRENTLY EXTENDS SOUTH-SOUTHWESTWARD FROM A LOW PRESSURE SYSTEM OVER CENTRAL MINNESOTA ACROSS IOWA AND INTO NW MO AND SE KS. GUSTY SOUTHERLY WINDS CONTINUE TO ADVECT WARM AND INCREASINGLY MOIST AIRMASS NORTHWARD INTO THE CWA LATE THIS MORNING WHICH IS ALLOWING THE AIRMASS AHEAD OF THE DRYLINE TO BECOME INCREASINGLY UNSTABLE. 12Z KSGF SOUNDING DID SHOW THE PRESENCE OF A FAIRLY PRONOUNCED ELEVATED MIXED LAYER FROM 850-650MB...WHICH WILL CREATE A MODERATELY STRONG CAP THAT WILL NEED TO BE OVERCOME THIS AFTERNOON BEFORE CONVECTION CAN INITIATE. AS THE SURFACE LOW MOVES EAST OF OUR LONGITUDE THIS AFTERNOON LOOK FOR SURFACE WINDS TO BEGIN TO VEER MORE TO THE SOUTHWEST WHICH WILL REDUCE THE AMOUNT OF CONVERGENCE ALONG THE DRYLINE SOME. DESPITE THE LESS THAN STELLAR CONVERGENCE...WATER VAPOR IMAGERY SHOWS A FAIRLY WELL DEFINED SHORTWAVE MOVING ACROSS THE TEXAS PANHANDLE INTO WESTERN OKLAHOMA WHICH COULD ACT TO ENHANCE SYNOPTIC SCALE LIFT THIS AFTERNOON WHICH IN CONJUNCTION WITH MODEST SURFACE CONVERGENCE COULD BE SUFFICIENT TO BREAK THE CAP. IF THE CAP DOES INDEED BREAK...THEN INSTABILITY AND SHEAR WOULD BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS...INCLUDING ISOLATED SUPERCELLS. LOW LEVEL WIND SHEAR IS NOT PROGGED TO BE ALL THAT IMPRESSIVE AS SURFACE WINDS VEER AROUND TO SSW/SW...WHICH COMBINED WITH ONLY MODERATELY FAVORABLE LCLS/DEWPOINT DEPRESSIONS MEANS THE THREAT OF TORNADOES THIS AFTERNOON WHILE NOT ZERO IS NOT PARTICULARLY HIGH EITHER. IF ANY SUPERCELL CAN SUSTAIN A SIGNIFICANTLY DEVIANT RIGHTWARD MOTION...THEN THAT WOULD ENHANCE SR INFLOW AND THE SUBSEQUENT TORNADO THREAT. UPDATED HWO HAS BEEN ISSUED. IZZI/FOSTER LONG TERM (SUNDAY THROUGH EXTENDED)... THE LEAD IMPULSE THAT BRINGS US CONVECTION THROUGH TONIGHT WILL MOVE EAST OF THE AREA BY SUNRISE SUNDAY AS THE NEXT MUCH STRONGER SHORTWAVE MOVES INTO THE CENTRAL PLAINS. OUR CWA WILL BE WELL WITHIN THE WARM SECTOR WHICH SHOULD BE CHARACTERIZED BY MODERATE INSTABILITY BUT SHOULD BE MODERATELY CAPPED OFF BY ELEVATED MIXED LAYER ADVECTING EASTWARD INTO THE AREA. CURRENTLY APPEARS AS THOUGH FORCING WILL BE STRONG ENOUGH TO OVERCOME THE CONVECTIVE INHIBITION AND ALLOW FOR SEVERE CONVECTION TO DEVELOP ALONG THE DRYLINE OVER EASTERN KANSAS BY MID/LATE AFTERNOON. SHEAR VECTOR ORIENTATION WITH RESPECT THE DRYLINE SHOULD BE FAVORABLE FOR DISCRETE CELLS INITIALLY...WITH A TRANSITION TO MORE LINEAR CONVECTION POSSIBLE AS CONVECTION MOVES EASTWARD DURING THE EVENING. SURFACE LOW IS PROGGED TO SLOWLY FILL DURING THE DAY WITH SURFACE FLOW VEERING AROUND TO MORE SOUTHWESTERLY WHICH WILL LESSEN THE 0-1KM SHEAR. NONETHELESS... STRONG LOW LEVEL JET WILL ONLY WEAKEN SLIGHTLY DURING THE DAY SO LOW LEVEL WIND SHEAR APPEARS AT LEAST MARGINALLY FAVORABLE FOR TORNADOS SUNDAY AFTERNOON. ANOTHER POTENTIAL NEGATIVE FACTOR IS THE LARGE TEMP/DEWPOINT DEPRESSIONS WHICH COULD BE APPROACHING 20F BY AFTERNOON AS HIGHS SOAR INTO THE LOWER 80S. GIVEN THE LARGE T/TD SPREADS AND THE SLIGHTLY LESS THAN STELLAR LOW LEVEL WIND SHEAR HAVE TONED DOWN THE TORNADO WORDING A BIT. DRYLINE AND ASSOCIATED CONVECTION SHOULD CONTINUE TO MARCH STEADILY EASTWARD SUNDAY NIGHT ACROSS THE REMAINDER OF THE CWA. BRIEF SHOT OF COOLER/DRIER AIR IS EXPECTED MONDAY INTO MONDAY NIGHT IN THE WAKE OF SUNDAYS SYSTEM. UPPER FLOW THEN PROGGED TO FLATTEN OUT AND BECOME MORE ZONAL FOR THE REMAINDER OF THE WEEK WITH ONLY MINOR IMPULSES RIPPLING QUICKLY THROUGH THE FLOW. TEMPERATURES SHOULD RETURN TO NEAR/SLIGHTLY ABOVE AVERAGE THROUGHOUT THE PERIOD WITH NO BIG COOL DOWNS IN SITE. IZZI && .AVIATION... 00Z TAF PACKAGE CONCERNS REVOLVE AROUND CONTINUING CONVECTION ALONG AND EAST OF A LINE FROM THE LAKE OF THE OZARKS TO SOUTHWEST MISSOURI. TSRA CONTINUE TO REDEVELOP OVER NE OK AND RAPIDLY MOVE TO THE NORTHEAST. THE AXIS OF THIS CONVECTION HAS SHIFTED JUST TO THE EAST OF KJLN AND THE LATEST GUIDANCE SUGGESTS THAT KJLN SHOULD REMAIN JUST TO THE WEST OF THE CONVECTION THIS EVENING. HAVE EXTENDED DURATION OF TSRA AT KSGF THROUGH MUCH OF THIS EVENING AS CELLS REPEATEDLY MOVE OVER THE AREA. CONDITIONS OUTSIDE OF CONVECTION WILL REMAIN AT VFR...WITH IFR VIS AND MVFR CIGS ASSOCIATED WITH THE CONVECTION. THE AXIS OF PRECIP SHOULD SHIFT TO THE EAST OVERNIGHT...BRINGING A LULL IN ACTIVITY FROM THE EARLY MORNING HOURS THROUGH AT LEAST THE FIRST PART OF SUNDAY. HAVE RAMPED UP WIND SPEEDS AFTER 15Z SUNDAY WITH GUSTS UP TO 30KT. HAVE INCLUDED VCTS/CB AFTER 22Z...ALTHOUGH IT APPEARS THAT MUCH OF THE TSRA ACTIVITY SHOULD BE JUST AFTER THE VALID TAF TIME. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 11, 1:30 PM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CST SAT MAR 11 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
130 PM CST SAT MAR 11 2006
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING AND
AGAIN SUNDAY AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
VERY HEAVY RAINFALL.
AND POSSIBLY A TORNADO.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS WILL DEVELOP BETWEEN 2 PM AND 5 PM ALONG AND
EAST OF AN OSCEOLA TO JOPLIN LINE...WITH THUNDERSTORMS SPREADING
EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA LATE THIS AFTERNOON
AND EVENING.
DISCUSSION:
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP
DURING THE MID TO LATE AFTERNOON ALONG A DRYLINE STRETCHING ACROSS
FAR WESTERN MISSOURI. MODERATE INSTABILITY AND STRONG WINDS ALOFT
WILL ALLOW THUNDERSTORMS TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS. CURRENT INDICATIONS ARE THAT
LOW LEVEL WINDS WILL NOT BE OVERLY FAVORABLE FOR TORNADIC
DEVELOPMENT THIS AFTERNOON...HOWEVER A BRIEF TORNADO CANNOT BE
COMPLETELY RULED OUT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A STRONG STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE INTO
WESTERN PORTIONS OF THE OUTLOOK AREA LATE SUNDAY
AFTERNOON...MOVING EASTWARD ACROSS THE OUTLOOK AREA SUNDAY NIGHT.
SUFFICIENT INSTABILITY AND WIND SHEAR ARE FORECAST TO BE PRESENT
TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS...INCLUDING
SEVERAL SUPERCELL THUNDERSTORMS. CURRENT INDICATIONS ARE THAT
THE PRIMARY SEVERE WEATHER THREATS TOMORROW AFTERNOON AND EVENING
WILL BE HAIL UP TO THE SIZE OF GOLF BALLS OR LARGER AND DAMAGING
WINDS. GIVEN THE AMOUNT OF SHEAR AND INSTABILITY FORECAST...THERE
WILL BE SOME POTENTIAL FOR TORNADO DEVELOPMENT...HOWEVER WINDS IN
THE LOWEST LEVELS OF THE ATMOSPHERE CURRENTLY DO NOT APPEAR AS
THOUGH THEY WILL BE FAVORABLE FOR AN OUTBREAK OF TORNADOES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE
OUTLOOK AREA LATER THIS AFTERNOON AND EVENING.
SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY NEED TO BE ACTIVATED
AGAIN SUNDAY AFTERNOON AND EVENING DUE TO THE POTENTIAL OF A
SEVERE WEATHER OUTBREAK.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIIn the hours before
Local storm report, Mar 11, 10:28 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL LINDEN 37.05N 93.13W
03/11/2006 E1.75 INCH CHRISTIAN MO AMATEUR RADIO
&&
JAS/GHLocal storm report, Mar 11, 10:34 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL ROGERSVILLE 37.12N 93.06W
03/11/2006 E1.75 INCH WEBSTER MO PUBLIC
&&
JAS/GHLocal storm report, Mar 11, 10:41 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 4 NE PROTEM 36.57N 92.81W
03/11/2006 E1.25 INCH TANEY MO AIRPLANE PILOT
HAIL LASTED 10 MINUTES AND COVERED THE GROUND.
&&
JAS/GHLocal storm report, Mar 11, 10:42 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 4 NE PROTEM 36.57N 92.81W
03/11/2006 E1.25 INCH TANEY MO PUBLIC
HAIL LASTED 10 MINUTES AND COVERED THE GROUND.
&&
JAS/GHLocal storm report, Mar 11, 10:51 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL THEODOSIA 36.58N 92.68W
03/11/2006 E0.75 INCH OZARK MO AMATEUR RADIO
&&
JAS/GHLocal storm report, Mar 11, 11:05 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL GAINESVILLE 36.60N 92.43W
03/11/2006 E0.88 INCH OZARK MO LAW ENFORCEMENT
&&
JAS/GHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:00 PM CST | Tornado Warning | SGF | Howell, Texas | 45 min |
| Mar 11, 6:12 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 16 min |
| Mar 11, 6:13 PM CST | Severe Thunderstorm Warning | SGF | Barry | 22 min |
| Mar 11, 6:15 PM CST | Tornado Warning | SGF | Greene | 28 min |
| Mar 11, 6:19 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Webster | 26 min |
| Mar 11, 6:19 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| Mar 11, 6:33 PM CST | Severe Thunderstorm Warning | SGF | Shannon | 42 min |
| Mar 11, 6:35 PM CST | Severe Thunderstorm Warning | SGF | Laclede | 40 min |
| Mar 11, 6:40 PM CST | Severe Thunderstorm Warning | SGF | Dade | 22 min |
| Mar 11, 6:47 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 54 min |
| Mar 11, 6:53 PM CST | Severe Thunderstorm Warning | SGF | Polk | 39 min |
| Mar 11, 7:00 PM CST | Tornado Warning | SGF | Shannon | 45 min |
| Mar 11, 7:07 PM CST | Tornado Warning | SGF | Pulaski | 22 min |
| Mar 11, 7:18 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 26 min |
| Mar 11, 7:23 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 52 min |
| Mar 11, 7:25 PM CST | Severe Thunderstorm Warning | SGF | Webster | 50 min |
| Mar 11, 7:29 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 16 min |
| Mar 11, 7:29 PM CST | Tornado Warning | SGF | Phelps | 36 min |
| Mar 11, 7:36 PM CST | Severe Thunderstorm Warning | SGF | Dade | 54 min |
| Mar 11, 7:40 PM CST | Severe Thunderstorm Warning | SGF | Taney | 52 min |
| Mar 11, 7:56 PM CST | Severe Thunderstorm Warning | SGF | Greene, Polk | 64 min |
| Mar 11, 7:59 PM CST | Severe Thunderstorm Warning | SGF | Laclede | 31 min |
| Mar 11, 8:08 PM CST | Severe Thunderstorm Warning | SGF | Texas, Wright | 55 min |
| Mar 11, 8:17 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps | 43 min |
| Mar 11, 8:24 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 59 min |
| Mar 11, 8:28 PM CST | Severe Thunderstorm Warning | SGF | Pulaski | 23 min |
| Mar 11, 8:29 PM CST | Severe Thunderstorm Warning | SGF | Dade | 8 min |
| Mar 11, 8:31 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 31 min |
| Mar 11, 8:40 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 17 min |
| Mar 11, 8:41 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps | 64 min |
| Mar 11, 8:45 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede | 34 min |
| Mar 11, 9:00 PM CST | Severe Thunderstorm Warning | SGF | Polk | 7 min |
| Mar 11, 9:12 PM CST | Severe Thunderstorm Warning | SGF | Miller | 23 min |
| Mar 11, 9:33 PM CST | Severe Thunderstorm Warning | SGF | Pulaski | 27 min |
| Mar 11, 9:36 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 39 min |
| Mar 11, 9:54 PM CST | Severe Thunderstorm Warning | SGF | Maries, Phelps | 36 min |
| Mar 11, 9:57 PM CST | Severe Thunderstorm Warning | SGF | Dade, Polk | 48 min |
| Mar 11, 10:10 PM CST | Severe Thunderstorm Warning | SGF | Ozark, Taney | 50 min |
| Mar 11, 10:21 PM CST | Tornado Warning | SGF | Ozark, Taney | 39 min |
| Mar 11, 10:27 PM CST | Severe Thunderstorm Warning | SGF | Webster | 36 min |
| Mar 11, 10:40 PM CST | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 42 min |
| Mar 11, 10:57 PM CST | Tornado Warning | SGF | Ozark | 48 min |
| Mar 11, 11:44 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 46 min |
| Mar 11, 11:55 PM CST | Tornado Warning | SGF | Oregon | 57 min |
| Mar 11, 11:56 PM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 34 min |
| Mar 12, 12:01 AM CST | Severe Thunderstorm Warning | SGF | Taney | 59 min |
| Mar 12, 12:11 AM CST | Tornado Warning | SGF | Shannon | 33 min |
| Mar 12, 12:25 AM CST | Tornado Warning | SGF | Taney | 29 min |
| Mar 12, 12:27 AM CST | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Mar 12, 12:43 AM CST | Severe Thunderstorm Warning | SGF | Ozark | 40 min |
| Mar 12, 1:03 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 30 min |
| Mar 12, 1:15 AM CST | Severe Thunderstorm Warning | SGF | Barry | 45 min |
| Mar 12, 1:21 AM CST | Severe Thunderstorm Warning | SGF | Wright | 27 min |
| Mar 12, 2:44 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 35 min |
| Mar 12, 2:30 PM CST | Tornado Warning | SGF | Vernon | 30 min |
| Mar 12, 3:53 PM CST | Tornado Warning | SGF | Benton | 13 min |
| Mar 12, 4:13 PM CST | Tornado Warning | SGF | Morgan | 28 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.